Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Cough, vomiting, lack of sleep, mood swings. On montair Lc syrup. Help?

Hello Doctor, My name is Jayant Vishway from indore (M.P.). My son Veer (2.8 yr) is been suffering from cough from last 3 months initially we thought that it is due to climate change bcz he is very sensitive to that. We treated him for the same but from last two months he is getting sick twice in a month with coughing many time in night and vomit while coughing. we again visited to doctor and he had prescribed for theo-asthalin and montair lc syrups. He ask us to keep this course continue for one month more. It already been a month. he is getting well by the same but still when we stop medication of one day his condition become same as day 1. I am worried about this becouse i dont want my child to keep on medication long. Also becouse of medication he is now sleeping more than his usual routine and also i observed lack of eating. He is now very moody in eating and in his behaviour. Please suggest some good treatment so that i can get my child well soon. regards, Jayant VIshway
Asked On : Sat, 23 Mar 2013
Answers:  1 Views:  113
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Welcome to HCM.
Based on the information provided your son seems to be suffering from allergic bronchiolitis or asthma.
The medicines you are using for son are the most commonly prescribed for such a problem.
To treat this condition the medicines may have to used for months or few years in some cases.
Montair LC contains Montelekast and Levocetrizine
The Sedation and mood swings and decreased appetite your son have been experiencing could be due to Levocetrizine( Usually second generation antihistaminics does not cause drowsiness. Though levo cetrizine is a second generation anti histaminic , it can cause drowsiness in 10-20 percent people ).

Even theo asthalin causes decreased appetite.

You can consider a combination of montelekast and Desloratidine or fexofenadine( Desloratidine and fexofenadine are the least sedating). This should solve the excess sleeping in your kid.

Consider using Doxophylline ( which is more effective and commonly available under the brand name SYNASMA) instead of theo asthalin.

This should help your child. In case it does not help your child , then treatment with low potency steroids must be considered after consulting your doctor( I dont think your son requires steroid therapy).
If your son has very less appetite you can go for syrups that contain cyproheptadine or if you want to go natural you can use Aristozyme syrup.

One main thing you must remember no matter how many medicines you take or how long you take please avoid exposing your child to dust or cold or whatever allergen that is causing your son these symptoms.

Hope you you got the information you were looking for and wish your son recover soon.

Dr Sai rajesh
Answered: Wed, 27 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor